MAUDE Adverse Event Report: MEDTRONIC DOMINICANA CSF-FLOW CONTROL SHUNT; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC DOMINICANA CSF-FLOW CONTROL SHUNT; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 9040 E
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Loss of consciousness (2418)
Date of Event 01/14/2026
Type of Reportable Event Death
Event or Problem Description
Medtronic received information regarding a non-adjustable shunt/valve.It was reported that post-operatively, the patient was noted to have decreased consciousness with an impression of inadequate shunt/pump function.Following a head ct scan evaluation, ventricular enlargement was observed.The ventricular catheter was noted to be in a good position.It was unknown if an intervention was performed, however, a procedure was completed with back up products.The patient's status at the time of the report was deceased.The patient's medical history was obstructive hydrocephalus and space-occupying lesion (sol) of the intracranial cerebellum.Additional information received reported that there was no testing performed on each component to determine if the shunt was occluded.The timeline between shunt implantation and onset of decreased consciousness/death was 29 days.The patient's neurological assessments before the initial procedure was gcs score of e4m6v5.No autopsy was performed.The shunt was tested intra-operatively for patency.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CSF-FLOW CONTROL SHUNT
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC DOMINICANA
zona franca de san isidro
carretera san isidro, km 17
santo domingo 11500
DR  11500
Manufacturer (Section G)
MEDTRONIC DOMINICANA
zona franca de san isidro
carretera san isidro, km 17
santo domingo 11500
DR   11500
Manufacturer Contact
justin ellis
4620 n. beach st.
fort worth, TX 76137
7635265677
MDR Report Key25553896
Report Number9612501-2026-01666
Device Sequence Number10731681
Product Code JXG
UDI-Device Identifier00763000027872
UDI-Public(01)00763000027872(17)300410(10)0231230908
Combination Product (Y/N)N
Initial Reporter CountryID
PMA/510(K) Number
K831678
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9040 E
Device Catalogue Number9040 E
Device Lot Number0231230908
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2026
Initial Report FDA Received Date06/18/2026
Date Device Manufactured05/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient Age56 YR
Patient SexFemale
Patient Weight65 KG